MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE JL-PLATE; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE JL-PLATE; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown screws, part# unknown, lot# unknown.
 
Event or Problem Description
It was reported that a revision occurred for an unknown reason to remove an implanted plate and screws from a sternal fixation.Some of the screws fractured during removal.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.This complaint was opened as it was reported that these parts were removed in a revision and some of the screws fractured during explantation.As it was reported that these parts were removed in a revision, the complaint is considered confirmed.Three attempts were made to gather additional in regards to the reason for the revision.The distributor reported that the reason for the revision was unknown.No x-rays, scans, pictures, or physician¿s reports were provided.The distributor returned what was provided to them to zimmer biomet for evaluation.When product was received to distributor services, it was not associated with an rga number and therefore was not identified as complaint product and scrapped.Ie-10907 was opened to further investigate the scrapping of complaint product.As the product was not returned to complaints for evaluation, no functional tests or inspections could be performed.The dhr's of these products will not be reviewed due to the lot numbers remaining unknown.The complaint/sales history on the part #73-2645 will not be reviewed as there was nothing to indicate that the plate contributed to the screw fracture upon removal.The most likely underlying cause of the revision and broken screw could not be determined.There are no indications of manufacturing defects.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report b5 describe event or problem g4 date received by manufacturer g7 type of report h2 follow up type h3 device evaluated by manufacturer h6 method code h6 results code h6 conclusions code h10 additional narratives/data.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE JL-PLATE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8968051
Report Number0001032347-2019-00409
Device Sequence Number2444533
Product Code HRS
UDI-Device Identifier00841036141059
UDI-Public00841036141059
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2645
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date09/05/2019
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;